Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 50, NWS Shreveport, LA

April 11, 2011Franklin County, Wood County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 11, 2011, 2:59 AM CDT for Franklin County, Wood County, Texas. It was in force for 31 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 11, 2011, 2:59 AM CDT (07:59 UTC)
Expired
Apr 11, 2011, 3:30 AM CDT
In force
31 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Franklin County, TX, Wood County, TX

The radar

The Shreveport radar (KSHV), 155 km from the middle of the area, began a volume at 08:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 11, 3:01 AM CDTTSTM WND DMGMount Vernon, TXLARGE TREE UPROOTED IN FRONT YARD, THREE OTHER TREES DOWN. SHINGLES OFF HOME.COUNTY ROAD 3330. TREE DOWN ON HWY 37.
Apr 11, 3:10 AM CDTTSTM WND DMG1 Sw Yantis, TXTREES DOWN ON FM 17 AND ALSO ON CR 1912.
Apr 11, 3:25 AM CDTTSTM WND DMGMount Vernon, TXLARGE TREE UPROOTED IN FRONT YARD, THREE OTHER TREES DOWN. SHINGLES OFF HOME ON COUNTY ROAD 3330. TREE DOWN ON HWY 37.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 11, 1:49 AM CDTTornado WatchSPC4 hr

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 8.0 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2011-04-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 433 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2011-04-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
433 J/kg
Mixed-layer CIN
-317 J/kg
Mixed-layer LCL
1903 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

336 
WUUS54 KSHV 110759
SVRSHV
TXC159-499-110830-
/O.NEW.KSHV.SV.W.0050.110411T0759Z-110411T0830Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
259 AM CDT MON APR 11 2011

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN FRANKLIN COUNTY IN NORTHEAST TEXAS...
  WOOD COUNTY IN NORTHEAST TEXAS...
  THIS INCLUDES THE CITIES OF...WINNSBORO...MINEOLA...

* UNTIL 330 AM CDT

* AT 259 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 19 MILES NORTHWEST OF PLEASANT GROVE TO 14 MILES
  NORTH OF GOLDEN TO 10 MILES WEST OF GOLDEN...OR ALONG A LINE
  EXTENDING FROM 8 MILES SOUTHWEST OF SULPHUR SPRINGS TO 16 MILES
  SOUTH OF SULPHUR SPRINGS TO 16 MILES NORTHWEST OF MINEOLA...AND
  MOVING NORTHEAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  HOARD...QUITMAN...HAINESVILLE...PURLEY...MOUNT VERNON AND
  SCROGGINS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 3297 9566 3297 9531 3319 9531 3320 9512
      3303 9513 3301 9515 3261 9516 3263 9551
      3273 9564 3297 9567
TIME...MOT...LOC 0759Z 238DEG 58KT 3308 9564 3295 9561
          3281 9568

$$

15

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 9:20 PM CDT, 5 hours 39 minutes earlier.

Area forecast discussion, Apr 10, 9:20 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
920 PM CDT SUN APR 10 2011

.DISCUSSION...
STORMS OVER CENTRAL/N TX CONTINUE TO TRAIN ALONG THE DRYLINE...NOT
MAKING ANY REAL PROGRESS EWD. HOWEVER...LATEST RUC SHOWING
SHORTWAVE EJECTING AHEAD OF MAIN TROF WILL HELP TO PUSH THE
PHASING OF THE COLD FRONT/DRYLINE. SHOULD SEE CONVECTION MOVE INTO
OUR REGION SOMETIME AFTER MIDNIGHT...AS THE MAIN TROF BEGINS TO
PUSH OUT INTO TX.

AS FOR THE GRIDS...TWEAKED MIN TEMPS A LITTLE WARMER FOR TONIGHT.
OTHERWISE...THE REST OF THE PACKAGE IS ON TRACK. /12/

&&

.AVIATION...
MVFR CIGS SHOULD RETURN TO MOST TAF SITES BETWEEN 11/06Z AND 11/12Z
AS LOW LEVEL SOUTH WINDS CONTINUE AHEAD OF A COLD FRONT. THE COLD
FRONT WILL MOVE THROUGH THE FOUR STATE AREA...AND ALL TAF SITES...
BETWEEN 11/08Z AND 11/16Z. SCATTERED TO NUMEROUS THUNDERSTORMS
WILL OCCUR ALONG AND AHEAD OF THE FRONT LATE TONIGHT AND EARLY
MONDAY. AFTER FROPA MONDAY MORNING...THE CONVECTION WILL END AND
THE CLOUDS WILL BECOME SCATTERED...WITH VFR CONDITIONS PREVAILING
AFTER 11/18Z. WINDS WILL BE FROM THE SOUTH AT 10 TO 15 KNOTS
OVERNIGHT AHEAD OF THE FRONT...AND WILL SHIFT TO THE NORTHWEST AT
10 TO 15 KNOTS AFTER FROPA MONDAY MORNING. /03/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  69  77  50  79  55 /  70  50   0   0   0
MLU  70  78  49  77  53 /  50  60   0   0   0
DEQ  66  75  44  76  50 /  70  20   0   0   0
TXK  68  77  46  76  53 /  70  30   0   0   0
ELD  69  77  47  75  51 /  70  50   0   0   0
TYR  68  76  50  79  56 /  70  30   0   0   0
GGG  68  76  50  80  55 /  70  40   0   0   0
LFK  69  79  50  81  56 /  50  60   0  10   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

12/03
Hazardous weather outlook, Apr 10, 11:58 AM CDT, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1158 AM CDT SUN APR 10 2011

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-
TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA-
NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
SAN AUGUSTINE-SABINE TX-
1158 AM CDT SUN APR 10 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

A LAKE WIND ADVISORY IS IN EFFECT FOR THE FOUR STATE REGION THIS
AFTERNOON AS SOUTH WINDS INCREASE TO AROUND 20 MPH WITH GUSTS TO
30 MPH AHEAD OF AN APPROACHING STORM SYSTEM.

SHOWERS AND THUNDERSTORMS WILL DEVELOP AND SPREAD EAST INTO EAST
TEXAS AND SOUTHEAST OKLAHOMA THIS EVENING AHEAD OF A STRONG UPPER
LEVEL DISTURBANCE AND ASSOCIATED DRYLINE. SOME STORMS MAY BECOME
SEVERE ACROSS SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA...EAST
TEXAS...AND NORTHWEST LOUISIANA OVERNIGHT...WITH LARGE HAIL AND
DAMAGING WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH BY EARLY MONDAY
MORNING AS THUNDERSTORMS MOVE EAST INTO A MORE STABLE ENVIRONMENT
ACROSS SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA. THEREFORE...NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND INTO TONIGHT.

09

In the hours before

Special weather statement, Apr 11, 2:43 AM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 AM CDT MON APR 11 2011

OKZ077-110815-
MCCURTAIN-
243 AM CDT MON APR 11 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 AM CDT...FOR THE FOLLOWING
COUNTY...

IN SOUTHEAST OKLAHOMA...
     MCCURTAIN...

INCLUDING THE FOLLOWING LOCATIONS...
     BATTIEST...BEACHTON...BETHEL...MOUNT HERMAN...PICKENS...SHERWOOD
     AND SMITHVILLE...

AT 243 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES
EAST OF SNOW TO 13 MILES EAST OF CLOUDY...OR ALONG A LINE EXTENDING
FROM 12 MILES SOUTH OF CLAYTON TO 28 MILES SOUTHEAST OF
CLAYTON...MOVING NORTHEAST AT 60 MPH. THE COMMUNITY OF PICKENS WILL
BE AFFECTED BY THESE STORMS BETWEEN 245 AND 3 AM.

PEA SIZE HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE
STORMS.

15

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 3:20 AM CDTSevere Thunderstorm WarningSHVCamp, Franklin, Morris, Red River, Titus, Upshur and 1 more40 min
Apr 11, 4:00 AM CDTSevere Thunderstorm WarningSHVBowie45 min

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.